Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Wilmington, NC

April 27, 2012Horry County, Marion County, South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 27, 2012, 11:30 PM EDT for Horry County, Marion County, South Carolina; Columbus County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2012, 11:30 PM EDT (03:30 UTC)
Expired
Apr 28, 2012, 12:15 AM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 53 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS52 KILM 280330
SVRILM
NCC047-SCC051-067-280415-
/O.NEW.KILM.SV.W.0034.120428T0330Z-120428T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 PM EDT FRI APR 27 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  CENTRAL MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1215 AM EDT

* AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF HORRY...OR 13
  MILES NORTH OF CONWAY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BAYBORO...
   ALLSBROOK...
   LORIS...
   HAMMOND...
   GORETOWN...
   LONGS...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3395 7935 3414 7935 3419 7867 3382 7864
      3381 7866
TIME...MOT...LOC 0330Z 271DEG 32KT 3402 7913

$$

WEISS
3 follow-up statements
315 
WWUS52 KILM 280344
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1144 PM EDT FRI APR 27 2012

SCC067-280354-
/O.CAN.KILM.SV.W.0034.000000T0000Z-120428T0415Z/
MARION SC-
1144 PM EDT FRI APR 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3394 7919 3412 7922 3419 7867 3382 7864
      3381 7866
TIME...MOT...LOC 0344Z 271DEG 32KT 3402 7898

$$

NCC047-SCC051-280415-
/O.CON.KILM.SV.W.0034.000000T0000Z-120428T0415Z/
COLUMBUS NC-HORRY SC-
1144 PM EDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHERN HORRY AND SOUTH CENTRAL COLUMBUS COUNTIES...

AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAYBORO...OR 13 MILES
NORTH OF CONWAY...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALLSBROOK...
LORIS...TABOR CITY...HAMMOND...GORETOWN...HAND...MOLLIE...LONGS...
WAMPEE...BETHEL...DULAH...NAKINA...NORTH MYRTLE BEACH...BROOKSVILLE
AND CHERRY GROVE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3394 7919 3412 7922 3419 7867 3382 7864
      3381 7866
TIME...MOT...LOC 0344Z 271DEG 32KT 3402 7898

$$

WEISS
552 
WWUS52 KILM 280357
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1157 PM EDT FRI APR 27 2012

NCC047-SCC051-280415-
/O.CON.KILM.SV.W.0034.000000T0000Z-120428T0415Z/
COLUMBUS NC-HORRY SC-
1157 PM EDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL HORRY AND SOUTH CENTRAL COLUMBUS COUNTIES...

AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GORETOWN...OR 16 MILES
NORTHWEST OF LITTLE RIVER...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOLLIE...
LONGS...WAMPEE...BETHEL...DULAH...NAKINA...NORTH MYRTLE BEACH...
BROOKSVILLE AND CHERRY GROVE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3396 7911 3411 7911 3419 7867 3382 7864
      3381 7866
TIME...MOT...LOC 0358Z 271DEG 32KT 3402 7883

$$

WEISS
639 
WWUS52 KILM 280412
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1212 AM EDT SAT APR 28 2012

NCC047-SCC051-280422-
/O.EXP.KILM.SV.W.0034.000000T0000Z-120428T0415Z/
COLUMBUS NC-HORRY SC-
1212 AM EDT SAT APR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HORRY AND SOUTH
CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 1215 AM EDT...

AT 1212 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3396 7911 3411 7911 3419 7867 3382 7864
      3381 7866
TIME...MOT...LOC 0412Z 271DEG 32KT 3402 7868

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 11:00 PM EDT, 30 minutes earlier.

Area forecast discussion, Apr 27, 11:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1100 PM EDT FRI APR 27 2012

.SYNOPSIS...
A STATIONARY FRONT WILL LINGER ACROSS THE AREA OVERNIGHT BEFORE
LIFTING NORTH ON SATURDAY. WARM SOUTHWEST FLOW WILL PREVAIL
THROUGH SUNDAY BEFORE THE FRONT DROPS BACK SOUTH AND CROSSES THE
AREA SUNDAY NIGHT. RELATIVELY COOL HIGH PRESSURE WILL BRIEFLY BUILD
IN BEHIND THE FRONT MONDAY...THEN MOVE OFFSHORE TUESDAY ALLOWING
THE RETURN OF A WARM SOUTHERLY FLOW THROUGH THE REMAINDER OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM EDT FRIDAY...THE INLAND PROGRESSION OF THE SEA BREEZE
AND THE COOL SURGE FROM THE NE ASSOCIATED WITH THE BACKDOOR COLD
FRONT...HAD ADVECTED A DEEP ENOUGH LOW LEVEL STABLE MARINE LAYER
ACROSS PORTIONS OF THE ILM COASTAL COUNTIES TO CAUSE THE WEAKENING
OF THE CONVECTION AS IT TRACKED TOWARD THE IMMEDIATE COAST. IN
FACT...THE MAJORITY OF THIS EVENING EXHIBITED LITTLE IF ANY
CONVECTIVE ACTIVITY MOVING OFF THE MAINLANDS OF NC OR SC.

HOWEVER...A CLUSTER OF CONVECTION JUST UPSTREAM OF THE ILM CWA...HAS
BECOME BETTER ORGANIZED THIS LATE EVENING AND IS TRAVERSING THE
EAST-WEST ORIENTED STATIONARY FRONTAL BOUNDARY. WITH THE AID OF A
S/W MID LEVEL TROF DURING THE OVERNIGHT...THIS CLUSTER SHOULD REMAIN
ORGANIZED ENOUGH TO OVERCOME THE MODIFIED SHALLOW STABLE MARINE
LAYER CLOSER TO THE COAST. BOTH THE LATEST RUC AND NAM MODELS
INDICATE DECENT UVVS GENERATED BY THIS MID LEVEL S/W TROF AS IT
TRACKS ACROSS THE ILM CWA AND OFF THE MAINLAND DURING THE OVERNIGHT.
WITH THIS SAID...HAVE INCREASED POPS ACROSS THE COASTAL COUNTIES AND
ADJACENT ATL WATERS...ESPECIALLY DURING THE PRE-DAWN SAT HRS AFTER
THE SVR WATCH WHICH ENDS AT MIDNIGHT. WILL HIGHLIGHT THE MODERATE TO
HEAVY RAIN FROM THIS CONVECTION WITH CONTINUED POSSIBILITY OF
PEA SIZE HAIL.

AS FOR TONIGHTS LOWS...LOOK FOR A 8-12 DEGREE RANGE OF MIN TEMPS DUE
TO THE EAST-WEST ORIENTATED FRONT BI-SECTING THE CWA.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...COLD FRONT IS EXPECTED TO BE DRAPED EAST-
WEST ACROSS THE CWA EARLY SATURDAY AND LIFT NORTH THROUGH THE
AFTERNOON. CONVECTION ASSOCIATED WITH 500 MB SHORTWAVE ENERGY
SHOULD BE MOVING OFF THE COAST IN THE MORNING. POPS WILL DECREASE
THROUGH THE DAY AS THE ATMOSPHERE DRIES OUT ABOVE 850 MB...THOUGH
IT WILL BE TOUGH TO RULE OUT AN ISOLATED TSTM DURING THE
AFTERNOON...ESPECIALLY ALONG THE SEA BREEZE BOUNDARY.

THE FRONT WILL REMAIN NORTH OF THE AREA THROUGH THE DAY SUNDAY.
WEST-SOUTHWEST LOW-LEVEL FLOW AND MID-UPPER RIDGING WILL SEE TEMPS
SOAR INTO THE MID 80S...EVEN UPPER 80S ACROSS THE SOUTHERN CWA. IT
APPEARS THAT AN ABSENCE OF MID-LEVEL MOISTURE ALONG WITH SUBSIDENCE
WILL PRECLUDE ANY SIGNIFICANT CHANCE OF CONVECTION. THE FRONT WILL
RETURN SOUTH AS A BACKDOOR COLD FRONT SUNDAY EVENING AND WILL
WARRANT AT LEAST SLIGHT CHANCE POPS ACROSS THE NORTHERN
CWA...PERHAPS FURTHER SOUTH DEPENDING ON ITS PROGRESS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...MODELS NOW MORE AGGRESSIVE WITH HIGH PRESSURE
PUSHING BACK DOOR COLD FRONT WELL TO OUR SOUTH ON MONDAY. GIVEN THE
STRENGTH OF THE UPPER TROUGH OFF OF CANADIAN MARITIMES THIS SEEMS
QUITE PLAUSIBLE. LOOKS LIKE IT WILL NOW WEAKEN TO THE POINT OF
WASHING OUT OFF TO OUR SOUTH AS THE DAY WEARS ON. WHILE THIS WILL
ACT TO KEEP HIGH TEMPERATURES COOL RELATIVE TO THE REST OF THE LONG
TERM IT DOES NOT ARGUE FOR MUCH IN THE WAY OF RAIN CHANCES
ASSOCIATED WITH THE BOUNDARY...NOR DOES THE BUILDING RIDGE ALOFT.
THIS RIDGE...CENTERED OVER FL/BAHAMAS...WILL REMAIN IN PLACE TUESDAY
AND WEDNESDAY WHILE THE SURFACE HIGH MOVES OFF THE EAST COAST.
WARMER AND MORE HUMID BOUNDARY LAYER AIR WILL THUS ADVECT UP AND
DOWN THE EAST COAST. THIS PATTERN WILL MORE OR LESS STAY AS-IS FOR
THE REMAINDER OF THE LONG TERM. EVENTUALLY SOME MESOSCALE FORCING
MAY SUPPORT ISOLATED CONVECTION ONCE HEAT AND MOISTURE BECOME
ADEQUATE BUT GIVEN THE UNCERTAINTY AND EXPECTED LOW COVERAGE THE
FORECAST WILL REMAIN DRY AT THIS TIME. TEMPS WILL BE ABOVE NORMAL
THROUGH THE PERIOD WITH THE EXCEPTION OF MONDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 23Z...A STATIONARY FRONT WAS ANALYZED FROM NORTH OF ILM TO
BETWEEN LBT/FLO. A SEA BREEZE WAS SEEN ON RADAR MOVING INLAND FROM
CRE/MYR. ANOTHER SURGE OF COOL AIR WAS MOVING EAST TO WEST AND HAS
MOVED THROUGH THE ILM TERMINAL. THUNDERSTORMS DURING THE AFTERNOON
HAVE LAID DOWN NUMEROUS OUTFLOW BOUNDARIES NEAR FLO.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ALONG
AND SOUTH OF THE STATIONARY FRONT IN THE WARMEST AIR THIS EVENING.
BEST LIFT/THUNDERSTORM POTENTIAL WILL BE FROM FLO TO CRE/MYR. BASED
ON CURRENT RADAR AND SATELLITE TRENDS THUNDERSTORMS SHOULD REMAIN
ISOLATED. AFTER 03Z LIFT DECREASES AND THUNDERSTORMS SHOULD END. A
MODERATE UPPER LEVEL IMPULSE WILL MOVE INTO THE EASTERN CAROLINAS
AFTER LOCAL MIDNIGHT...WITH ANOTHER ROUND OF SHOWERS...WITH EMBEDDED
STORMS POSSIBLE. AS THIS IMPULSE PASSES THE FRONT WILL MOVE SLOWLY
SOUTH THROUGH THE REMAINING TERMINALS...WITH MVFR CEILINGS BECOMING
MORE LIKELY TOWARDS SUNRISE. BY MID MORNING SATURDAY EXPECT
IMPROVING CONDITIONS AS THE UPPER DISTURBANCE EXITS TO THE
NORTHEAST. A MVFR CEILING MAY LINGER...LIFTING TO VFR BY EARLY
SATURDAY AFTERNOON. ISOLATED THUNDERSTORMS WILL DEVELOP IN THE FRONT
NEAR MYR/CRE DURING THE AFTERNOON.

EXTENDED OUTLOOK...VFR SUNDAY. MVFR OR BRIEF IFR VSBYS IN MORNING
FOG POSSIBLE MONDAY THROUGH WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM FRIDAY...MSAS...SFC OBS/BUOYS...AND 88-D R/V BASE
DATA...ALL INDICATE THE NE-E PUSH BEHIND THE COLD FRONT HAS LIKELY
REACHED ITS FURTHEST INLAND AND SOUTHERN EXTENT...WITH LITTLE RIVER
INLET THE SOUTHERNMOST EXTENT. FOR NORTH OF THE FRONT...MODELS
INDICATE NE-E 10-15 KT. SOUTH OF THE FRONT...LOOK FOR A SOLID S-SW
WIND AROUND 15 KT DUE TO THE SLIGHTLY TIGHTER SFC PG. ENOUGH
CONVERGENCE ALONG THIS BOUNDARY AND DYNAMICS FROM A MID-LEVEL
S/W TROF LATE TONIGHT...TO AID WITH A SLOW INCREASING COVERAGE OF
CONVECTION ACROSS THE NORTHERN WATERS DURING THE REMAINDER OF THE
OVERNIGHT.

PER SWAN AND LATEST WAVEWATCH3 MODEL DATA...LOOK FOR SEAS TO SETTLE
IN THE 2 TO 4 FOOT RANGE DURING THE OVERNIGHT...WITH A DOMINANT 5 TO
7 SECONDS PERIOD.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...STATIONARY FRONT WILL BE DRAPED SOMEWHERE
NEAR THE NC-SC STATE LINE SATURDAY MORNING AND WILL MOVE TO THE
NORTH THROUGH THE DAY. WINDS NORTH OF THE FRONT WILL BE PRIMARILY
EAST...WITH A MORE SOUTHEASTERLY COMPONENT SOUTH OF THE BOUNDARY.
WINDS WILL SHIFT TO THE SOUTH-SOUTHWEST AS THE FRONT LIFTS NORTH
AND WILL REMAIN GENERALLY SOUTH-SOUTHWEST INTO SUNDAY EVENING. AT
THAT POINT THE FRONT WILL MOVE BACK TO THE SOUTH...AND THERE IS
SOME UNCERTAINTY ON HOW QUICKLY AND HOW FAR IT PROGRESSES. A SHIFT
TO THE NORTHEAST APPEARS LIKELY SUNDAY NIGHT FOR THE WATERS NORTH
OF LITTLE RIVER INLET...AND IS POSSIBLE FOR THE WATERS AS FAR
SOUTH AS THE SANTEE RIVER AS WELL.

AS FAR AS PRECIPITATION...EXPECT SCATTERED SHOWERS AND ISOLATED TSTMS
TO BE MOVING ACROSS THE WATERS EARLY SATURDAY IN ASSOCIATION WITH
A MID-LEVEL DISTURBANCE. THESE SHOULD EXIT THE WATERS BY LATE
MORNING...THEN ANY SIGNIFICANT CHANCE FOR CONVECTION APPEARS TO
HOLD OFF UNTIL SUNDAY EVENING AND WILL BE ASSOCIATED WITH THE
FRONTAL BOUNDARY DROPPING SOUTH.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...COLD FRONT PREVIOUSLY THOUGHT TO BE STALLED
ACROSS THE REGION EARLY MONDAY NOW MAY REMAIN WELL TO THE SOUTH.
THERE IS STILL SOME UNCERTAINTY ESPECIALLY IN LIGHT OF THIS SHIFT
BUT IT DOES SEEM PLAUSIBLE GIVEN THE POSITION AND STRENGTH OF
FEATURES ALOFT. EASTERLY/ONSHORE FLOW FOR THE EARLIER PARTS OF
MONDAY WILL BRING SOME HIGHER WAVE HEIGHTS ACROSS THE FORECAST
ZONES. THIS ONSHORE FLOW COMPONENT MAY NOW LAST A LITTLE LONGER THAN
PREVIOUSLY THOUGHT BY PERSISTING INTO MONDAY NIGHT AS THE HIGH OFF
THE COAST ONLY VERY SLOWLY PROGRESSES EAST. BY TUESDAY HOWEVER THE
ANTICIPATED VEER TO A MORE SOUTHERLY FLOW SPREADING NORTHWARD ACROSS
THE WATERS. THERE WILL NOT BE A SIGNIFICANT CHANGE IN WIND SPEED AS
THIS OCCURS BUT THE LESSENED ONSHORE COMPONENT SHOULD STILL
TRANSLATE TO A SLIGHT DIMINUTION OF WAVE HEIGHTS. SOUTHERLY
COMPONENT REMAINS THROUGH THE PERIOD BUT NOT THE TYPICAL BERMUDA
HIGH TYPE OF MODERATE SWRLY FLOW...THIS HIGH WILL BE CONSIDERABLY
DISPLACED EAST OF THAT. OVERALL WIND MAY BE A CATEGORY LOWER THAN
THOSE BORNE OF BERMUDA HIGH...AND THERE COULD BE SOME VARIABILITY
BETWEEN SOUTHERLY DIRECTIONS...I.E. SW TO S OR EVEN SE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CRM
NEAR TERM...DCH
SHORT TERM...CRM
LONG TERM...MBB
AVIATION...MRR
Hazardous weather outlook, Apr 27, 6:25 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT FRI APR 27 2012

AMZ254-256-282230-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
625 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS OR THUNDERSTORMS WILL SPORADICALLY MOVE OFF THE
SOUTH CAROLINA MAINLAND THIS EVENING...AND COULD PRODUCE SMALL
HAIL AND/OR WIND GUSTS UP TO 30 KT MAINLY NEAR SHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-NCZ106-282230-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-COASTAL PENDER-
625 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS
AND SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS OR THUNDERSTORMS WILL SLOWLY WEAKEN AND
DISSIPATE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ096-105-107>110-282230-
BLADEN-INLAND PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
625 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING SHOULD
QUICKLY WEAKEN AND DISSIPATE AFTER SUNSET. A FEW OF THE STRONGER
STORMS COULD PRODUCE PEA SIZE HAIL OR BRIEF 30 TO 40 MPH WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-099-SCZ017-023-024-032-033-039-053>056-282230-
ROBESON-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
625 PM EDT FRI APR 27 2012

...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

MAIN SEVERE POTENTIAL WILL COME FROM LARGE HAIL 1 INCH OR
GREATER...WITH A SECONDARY SEVERE POTENTIAL FROM DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HOEHLER

In the hours before

Special weather statement, Apr 27, 8:01 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
801 PM EDT FRI APR 27 2012

NCZ099-109-280045-
COLUMBUS-INLAND BRUNSWICK-
801 PM EDT FRI APR 27 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS EXTREME WESTERN BRUNSWICK
AND COLUMBUS COUNTIES THROUGH 845 PM EDT...

AT 801 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLARENDON...OR ABOUT 14 MILES SOUTHWEST OF WHITEVILLE...MOVING
SOUTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BETHEL...BUGHILL...CLARENDON...
DULAH...FREELAND...HONEY ISLAND...MOLLIE...NAKINA...OLD DOCK...
PIREWAY...SIDNEY AND TABOR CITY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3416 7848 3394 7863 3405 7878 3421 7896
      3426 7892
TIME...MOT...LOC 0001Z 298DEG 14KT 3419 7887

BACON
Local storm report, Apr 27, 8:15 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
815 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             3 WSW NAKINA            34.11N  78.72W
04/27/2012  E1.00 INCH       COLUMBUS           NC   TRAINED SPOTTER

            NICKEL AND QUARTER SIZED HAIL FELL

&&

CORRECTED REMARKS

EVENT NUMBER ILM1200078

WEISS
Special weather statement, Apr 27, 8:29 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
829 PM EDT FRI APR 27 2012

SCZ032-033-280130-
FLORENCE-MARION-
829 PM EDT FRI APR 27 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND MARION
COUNTIES THROUGH 930 PM EDT...

AT 829 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF SARDIS...OR ABOUT 10 MILES NORTHWEST OF LAKE CITY...
MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...GRESHAM...HYMAN...NEW HOPE...PAMPLICO...SARDIS...WEST
MARION...COWARD AND SCRANTON.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3424 7942 3390 7933 3388 7985 3389 7986
      3388 7989 3389 7992 3397 7994 3399 7990
      3402 7995 3406 7997
TIME...MOT...LOC 0029Z 257DEG 23KT 3399 7983

WEISS
Special weather statement, Apr 27, 9:44 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
944 PM EDT FRI APR 27 2012

NCZ087-099-SCZ017-023-024-032-033-053-280245-
COLUMBUS-DARLINGTON-DILLON-FLORENCE-INLAND
HORRY-MARION-MARLBORO-ROBESON-
944 PM EDT FRI APR 27 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...MARLBORO...DARLINGTON...COLUMBUS AND ROBESON COUNTIES
THROUGH 1045 PM EDT...

AT 944 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM SOCIETY HILL...SOUTHEAST TO MARION...MOVING
EAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MARION...
MULLINS...BARNESVILLE...BINGHAM...BLUE BRICK...BOARDMAN...
BROWNSVILLE...CHADBOURN...CHERRY GROVE AND CLARENDON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3421 7870 3406 7949 3449 7989 3451 7988
      3468 7900
TIME...MOT...LOC 0144Z 256DEG 27KT 3418 7935

WEISS
Local storm report, Apr 27, 10:07 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             MULLINS                 34.20N  79.25W
04/27/2012  E0.75 INCH       MARION             SC   EMERGENCY MNGR

&&

EVENT NUMBER ILM1200079

MRR
Special weather statement, Apr 27, 11:05 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1105 PM EDT FRI APR 27 2012

SCZ032-033-053-280400-
FLORENCE-INLAND HORRY-MARION-
1105 PM EDT FRI APR 27 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE AND MARION
COUNTIES THROUGH MIDNIGHT EDT...

AT 1106 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
NORTHEAST OF PAMPLICO...OR ABOUT 8 MILES SOUTHWEST OF MARION...MOVING
EAST AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...ADRIAN...
ALLSBROOK...BAYBORO...GALIVANTS FERRY...GAPWAY...GREEN SEA...HORRY...
LORIS...PAMPLICO AND RAINS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3419 7953 3423 7898 3413 7887 3386 7886
      3398 7957
TIME...MOT...LOC 0306Z 271DEG 32KT 3407 7942

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:29 PM EDTSpecial Weather StatementILMFlorence61 min
Apr 27, 9:44 PM EDTSpecial Weather StatementILMDillon61 min
Apr 27, 10:25 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion50 min
Apr 27, 11:05 PM EDTSpecial Weather StatementILMHorry, Marion55 min
Apr 28, 2:01 AM EDTSpecial Weather StatementILMMarion44 min
Apr 28, 2:44 AM EDTSpecial Weather StatementILMHorry46 min
Apr 27, 8:01 PM EDTSpecial Weather StatementILMColumbus44 min
Apr 27, 11:43 PM EDTSpecial Weather StatementILMBladen, Pender62 min
Apr 28, 12:13 AM EDTSpecial Weather StatementILMBrunswick62 min
Apr 28, 12:39 AM EDTSpecial Weather StatementILMPender66 min
Apr 28, 12:56 AM EDTSpecial Weather StatementILMBrunswick, New Hanover49 min
Apr 28, 5:53 AM EDTSpecial Weather StatementILMBrunswick67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.